Clomid and Depression

Depression appears to be a rare but possible side effect of Clomid. However, since it has been reported so rarely and the link between Clomid and depression is unclear, it is difficult to determine whether depression is actually caused by the medication or other factors. If you notice any signs of depression, such as feelings of hopelessness or decreased energy, notify your healthcare provider.

Is Depression a Clomid Side Effect?

There are several possible side effects for people taking Clomid® (clomiphene citrate). Depression does appear to be one of the more rare side effects reported in clinical studies of Clomid.
 

Understanding Clinical Studies

Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
 
For people taking Clomid, depression was a reported side effect occurring in less than 1 percent of women taking the drug. Yet, given how rarely depression was reported, it is not possible to tell whether it is actually caused by Clomid, other specific factors, or a combination of factors.
 
Healthy Pet, Healthy You

Taking Clomid

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.